Jump to content

Florinef - Can You Build Up An Immunity?


mattsmum
 Share

Recommended Posts

Hi all,

Just as the topic says I wanted to know if you can build up an immunity on the Florinef. I've been on 0.1mg x3 which I take in the morning after breakfast.(admittedly sometimes i am running so late that I just chugg it down with a glass of milk) The last 2 weeks my symptoms have been showing their ugly faces. My bladder which was somewhat under control on the Florinef when I first started and now it has been more frequent (to the point where my boss stares at me everytime I get up to go to the bathroom!). My legs have been so sore and I've been incredibly tired. I just feel like the meds aren't working for me anymore? Is that even possible? To boot its winter here in Australia. I would understand if it was the heat making me worse but there's only rain here!

Thanks for any advice in advance.

Julia

Link to comment
Share on other sites

hi julia -

i think what you are referring to / asking about is the possibility of one building up a tolerance to florinef. there are some medications well known for their tolerance-building properties. while it might be possible, generally speaking florinef is not a medication known for this. autonomic dysfunction, on the other hand, is very well understood to change over time, so perhaps more likely is that your body needs an adjustment of medication to improve how you're feeling. this doesn't necessarily mean that you've gotten any worse but just that your body has in some way changed. it's very common for people to need medication adjustments over time, either in the form of differernt medications or different doses, so if the increased symptoms continue you may want to explore this possibility with your doctor.

another option is that your body is just having some fluctuations for whatever reason that will even themselves out without a change in medication. though heat isn't a current stressor for you your body could be fighting off a virus of some sort or there could be countless other reasons for a bit of a "flare up". or perhaps no reason at all. so....you may want to wait it out a bit more while doing what you can to make sure you're getting sufficient fluids & salt (unless this is something that is counterindicated for you for some reason) & see if it's something that will pass before thinking it's a permanant change rather than just a bump in the road. i know that waiting is easier said than done but it may be what you need to get back on track.

if things don't improve though &/or if they get significantly worse it may be time for some med tweeking with your doctor. i've had to do this more times than i can count over the years, as have many others. so while it's frustrating you're definitely not alone!

hope this helps & that you're feeling better soon,

:lol: melissa

Link to comment
Share on other sites

Thanks Melissa, that's exactly what I was thinking, an intollarance to the Florinef. I don't know if anyone is on any more than 0.3mg a day so maybe the dosage needs to go up I don't know. The other attribute could be depression that I've felt since I've looked at all the weight I've gained on the drug. Feel very stuck between a rock and a hard place. Much longer and I feel a trip to my specialist is in order. Thankyou so much for replying. Nice to know someone out there is listening.

Julia

Link to comment
Share on other sites

Hi Julia,

the dose you are taking, 0.3mg, is usually the highest dose that is prescribed. I have been taking that dose for over 2 years now without it being changed. Maybe rather than increasing the florinef you need to talk to your doctor about adding in another medication?

Are you taking extra salt? The florinef needs you to have lots of salt on board so that it can make you retain fluid. If you are having to go to the bathroom a lot then perhaps increasing your salt intake would help.

Another option, particularly with you mentioning feeling a bit depressed, is to try an SSRI like paroxetine which can help with both mood and POTS symptoms. It sounds like a trip to your specialist is in order and hopefully they can help you find the right combination to improve your symptoms.

Flop

Link to comment
Share on other sites

I agree with Flop. 0.3 is a pretty high dose to be on. Can you tell any difference in your BP or HR over the past couple of weeks? If your legs are sore, it could be from a potassium deficiency, which can be a side effect of florinef (as is the weight gain).

Also, 2 weeks is probably too short a period to know whether your symptoms have gotten permanently worse or whether you're just having a bad spell. If it lasts for several weeks or months, it's a different story. Probably a good idea to touch base with your dr anyway.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...